Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 134, NWS Lake Charles, LA

July 5, 2009Rapides Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 5, 2009, 9:36 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2009, 9:36 PM CDT (02:36 UTC)
Expired
Jul 5, 2009, 10:30 PM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Rapides Parish, LA, Vernon Parish, LA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:26 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 5, 6:26 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT SUN JUL 5 2009

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS CNTRL
LOUISIANA AND LAKES REGION OF SE TEXAS THROUGH THE EVENING
HOURS. SOME LOCATIONS WILL PICKUP SOME BR TOWARDS SUNRISE.
VFR...

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SUN JUL 5 2009/

DISCUSSION...SURFACE ANALYSIS CONTINUES TO RIDGE WEST ACROSS THE
GULF WATERS AND SOUTHEAST CONUS. NORTHEAST TO SOUTHWEST ORIENTED
FRONTAL BOUNDARY EXTENDS FROM THE LOWER OHIO VALLEY...BISECTING
ARKANSAS AND THEN INTO CENTRAL TEXAS. ALOFT...HIGH PRESSURE WHICH
HAS MAINTAINED A FIRM GRIP ON THE REGION FOR THE LAST SEVERAL DAYS
CONTINUES TO WEAKEN AND RETROGRADE AS A SERIES OF IMPULSES DIG
EAST AND SOUTHEAST ALONG EASTERN PERIPHERY OF FEATURE. RADAR
SHOWING A FEW SHOWERS AND THUNDERSTORMS OVER CENTRAL LOUISIANA
KNOCKING ON OUR NORTHERN ZONES ASSOCIATED WITH OUTFLOW FROM
EARLIER CONVECTION TO THE NORTH. TEMPERATURES RUNNING A FEW
DEGREES COOLER WITH INCREASED CLOUD COVER AND SOUTHERLY FLOW
REESTABLISHED.

OVERALL THINKING REMAINS THE SAME IN REGARD TO THE UPCOMING
FORECAST PACKAGE. FOCUS REMAINS ON SOME MUCH NEEDED RAIN POTENTIAL.

THROUGH TUESDAY...AFOREMENTIONED FRONT PROGGED TO CONTINUE TO
ADVANCE SLOWLY SOUTH AND EXPECTED TO SETTLE INTO CENTRAL LOUISIANA
TUESDAY. FRONT TO SERVE AS A LOW LEVEL FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT...ENHANCED BY A SERIES OF IMPULSES THAT
WILL TRANSLATES IN WEST TO NORTHWEST FLOW ALOFT.

REMAINDER OF WEEK...LONGER TERM MODELS SHOWING POSITIVELY TILTED
SOUTHEAST CONUS TO WEST GULF TROF DEVELOPING FOR MID-WEEK
..EVOLVING INTO A SHEAR AXIS TOWARD THE END OF THE WEEK. FEATURE
WILL MAINTAIN AMPLE MOISTURE AND SUFFICIENT WEAKNESS ALOFT TO KEEP
DECENT POPS GOING.

MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE WITH HIGH
PRESSURE RIDGING THROUGH THE GULF WATERS. RAIN CHANCES WILL RETURN
THIS WEEK AS A SERIES OF UPPER AIR DISTURBANCES ADVANCES ACROSS
THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  78  90  75  90  75 /  40  50  30  40  30
KBPT  78  91  73  92  75 /  40  50  30  40  30
KAEX  74  89  73  93  73 /  50  50  20  30  30
KLFT  79  90  74  91  75 /  40  50  30  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 4:07 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT SUN JUL 5 2009

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-060915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
407 AM CDT SUN JUL 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THIS AFTERNOON...HEAT INDICES WILL AGAIN RISE TO NEAR 105.

LATER TONIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY
ACROSS CENTRAL LOUISIANA...WHERE WIND GUSTS OF 40 MPH AND DEADLY
LIGHTNING ARE EXPECTED. SOME STORMS COULD APPROACH SEVERE LEVELS...
WITH 50 TO 60 MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EVERY DAY THIS
WEEK...WITH THE BEST CHANCES ACROSS ACADIANA...WITH LOWER CHANCES
IN SOUTHEAST TEXAS. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS
OF 40 TO 50 MPH...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.

In the hours before

Special weather statement, Jul 5, 9:13 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
913 PM CDT SUN JUL 5 2009

LAZ027-030-TXZ180>182-060315-
VERNON LA-BEAUREGARD LA-NEWTON TX-JASPER TX-TYLER TX-
913 PM CDT SUN JUL 5 2009

...SIGNIFICANT WEATHER ALERT FOR VERNON AND BEAUREGARD PARISHES...
SIGNIFICANT WEATHER ALERT FOR NEWTON...JASPER AND TYLER COUNTIES
UNTIL 1015 PM CDT...

AT 911 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7
MILES WEST OF BURKEVILLE TO 4 MILES WEST OF WOODVILLE...MOVING EAST
SOUTHEAST AT 15 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  JAMESTOWN AND HOLLY SPRINGS BY 920 PM CDT
  IVANHOE AND TOWN BLUFF BY 925 PM CDT
  HILLISTER BY 935 PM CDT
  WARREN...ROGANVILLE AND NEWTON BY 940 PM CDT
  SPURGER AND MAGNOLIA SPRINGS BY 945 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS
TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE
AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND
BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

K. KUYPER

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.